Schizophrenia.com

Does paranoia increase when we are in mental pain?

The last few days I was thinking there might be a sniper somewhere out there in the city that was going to take me out at night time. Kind of like death agony. I had to draw all my curtains to be able to relax.

I noticed these thoughts happen when I felt pain in my head combined with feeling uneasy. The last two days I kind of had a pre-headache feeling and it made me feel a little paranoid. I’m pretty sure these are negative symptoms though. Sometimes I get a weird food interaction with the drug and my head gets into a bad place.

These are positive symptoms. They do get worse under stress and I needed to raise my Risperdal from 3 to 4mg to be symptom free during stress. I think your 5mg Zyprexa is too low. Maybe up it to 10mg. Tell your Dr your symptoms, don’t lie about them, you’ll suffer if you hide your symptoms.

I’ve been paranoid for maybe 3 or 4 weeks now. Last Thursday I thought my sister was being nasty to me. Tuesday I unblocked her from my cellphone and read again what she texted, and she wasn’t being nasty. I saw words that weren’t there last Thursday.
I’ve been paranoid that my landlord is trying to evict me. I called her today, and she was very nice. She said she was getting ready to start my HUD housing assistance recertification, and she would call me when she was ready for me to sign to renew my lease which expires November 30th.
I’m only taking 10mg Abilify. Should I talk to my psychiatrist? I told my therapist yesterday when she called that I was being paranoid.
What do you think?

I needed 20mg Abilify to be stable.

1 Like

No these are not symptoms because of low dose. I have been stable and working for a few years on 5mg. This kind of thing rarely happens.

I suspect this is because I have taken a supplement that contains tryptophan at the same time as I took meds. I skipped this supplement yesterday and feel much better in regards to feeling paranoid.

I started taking abilify today and read on the pamphlet inside that it reacts with tryptophan. I suspect it is the same with zyprexa. I just connected that dot. (I am tapering zyprexa starting yesterday.)

The same kind of thing has happened before when I took valerian root. But it was hard to connect the dots at first.

But maybe my definition of negative symptoms are incorrect? They may be positive symptoms, but they are caused by a drug interaction and not a relapse. If it was a relapse it would be a consistent feeling. I haven’t felt like that today though. Just a few spells of beeing nauseaus from starting abilify. Felt icky so had to lay down for a while.

I read a few others say it is common to feel nauseaus in the beginning starting a new medication. I hope that is the case. Time will tell.

2 Likes

Paranoia is a positive symptom regardless of the cause. Negative symptoms are no motivation, no emotions, no empathy, no pleasure, etc
Hopefully its the tryptophan lowering your meds efficacy.

Is this feeling of paranoia consistent? At least you aknowledge that you were paranoid which means you maybe got better?

I would wait a little while and see if the feeling persists. If it only lasted for a while I wouldn’t read too much into it. I mean everyone can get paranoid for a little while. But if it doesen’t go away any time soon it might be best to get in touch with your doctor.

I think the election and all the negative ads on TV are triggering it. Also the old apartment manager is gone, and they made the assistant manager the manager.
I’m not always paranoid. Just when stuff like this starts.

1 Like

They started me on 15. Don’t know what to expect. Feeling pretty bad today with 2 drugs in the system. Maybe things get worse before they get better?

It shouldn’t cause positive symptoms, maybe its one of your supplements. My negative symptoms were better on Abilify but had addiction and hypersexuality side effects. It took a couple of weeks to work on positive symptoms. Everybody reacts differently to meds though, for some, negative symptoms don’t improve with meds.

1 Like

Yeah. I find ads disturbing too. I try not to watch too much tv. I like to watch good paid for movies though. Can see them without commercials.

1 Like

Paranoia can increase if you suddenly stop ap or reduce its dose. It can also come If have existing anxiety, ocd, paranoid, mood issues and take dopamine or norepinephrine boosting things like l dopa, l tyrosine, atomoxetine (strattera), wellbutrin etc.

Most time it can be temporary so no need to quickly start medication or change dose for it. Wait for some period but never respond to paranoid feelings. If unable to control then consult pdoc quickly.

1 Like